MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*SINGLE CLIP APPLIER; APPLIER, SURGICAL, CLIP

ETHICON ENDO-SURGERY, LLC. LIGACLIP*SINGLE CLIP APPLIER; APPLIER, SURGICAL, CLIP
Catalog Number LC320
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a mastectomy, the clip was loading to the jaws of the device, then falling off when applied to the tissue.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/26/2023.D4: batch # unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: "were there any patient consequences? if yes, please describe." attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/24/2023.D4: batch # unk.Investigation summary : the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the lc320 device was received with no apparent damage.In an attempt to replicate the reported incident, the device was tested for functionality.Upon functional testing of the device, the instrument loaded, retained, and deployed 6 clips as intended.The instrument was fully functional and conforming to our manufacturing requirements.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: select the appropriate size ligaclip extra ligating clip cartridge and corresponding clip applier.With the cartridge slots facing away from the base, insert the cartridge into one of the channel openings of the lc800 stainless steel cartridge base.Ensure that the cartridge is past the channel opening and securely held in place.Grasp the applier by the handle and trigger and insert the jaws of the instrument into the individual cartridge slot, making sure the tips of the applier are perpendicular to the surface of the cartridge.Insert the applier until it stops.Do not force the applier.It should enter and withdraw from the cartridge smoothly.Keeping the applier jaws perpendicular to the surface of the cartridge, retract the applier from the cartridge.The clip will be securely held in the applier jaws.It is not necessary to maintain trigger tension to hold the clip in the applier jaws.The sequence for rotation of the applier shaft is as follows: loosen the rotation knob by turning it clockwise until a click is heard.Rotate the shaft to the desired position.Tighten the rotation knob completely by turning it counterclockwise.Position the clip around the tubular structure to be ligated.Apply enough force to fully close the applier to assure that the clip is satisfactorily placed and secured.The event described could not be confirmed as the device performed without any difficulties noted.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/12/2023.Additional information was requested and the following was obtained: "lc320 belongs to this complaint and it was a clerical mistake.".

Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17398169
Report Number3005075853-2023-05318
Device Sequence Number20322235
Product Code GDO
UDI-Device Identifier10705036012672
UDI-Public10705036012672
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLC320
Device Lot NumberFQGA13055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer10/12/2023
10/13/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date10/12/2023
10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown